Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 8, 2015, 10:20 PM CDT for Shackelford County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2015, 10:20 PM CDT (03:20 UTC)
- Expired
- May 9, 2015, 12:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 20 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
282 WGUS54 KSJT 090320 FFWSJT TXC417-090530- /O.NEW.KSJT.FF.W.0008.150509T0320Z-150509T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1020 PM CDT FRI MAY 8 2015 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SHACKELFORD COUNTY IN WEST CENTRAL TEXAS... * UNTIL 1230 AM CDT * AT 1019 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH 1230 AM CDT. * IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE: FLOODING OF LOW LYING ROADS AND INTERSECTIONS. RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS. WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM COMPLETELY OFF THE ROAD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALBANY AND IBEX. THIS INCLUDES THE LOW WATER CROSSINGS AT... CROSSINGS ALONG COUNTY ROAD 117... COUNTY ROAD 122 CROSSING INDIAN CREEK... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3265 9909 3252 9961 3281 9961 3296 9909 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:26 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 8, 6:26 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 626 PM CDT Fri May 8 2015 .AVIATION... /00Z TAFS/ Thunderstorms may affect KABI this evening as a thunderstorm outflow boundary sinks slowly southward. Otherwise MVFR stratus will return this evening along the I-10 corridor and spread north after midnight to KSJT and eventually KABI. Stratus should rise to IFR late morning to early afternoon. Isolated to scattered afternoon thunderstorms possible Saturday but low confidence on timing, so did not include in terminals. && .PREV DISCUSSION... /ISSUED 429 PM CDT Fri May 8 2015/ SHORT TERM... (Tonight and Tomorrow) ..Severe Thunderstorms... The potential for severe thunderstorms highlights the forecast for the next 24 hours. With southwest flow aloft over Texas and a dryline to our west, severe thunderstorms are possible during the next 24 hours. Most of our Counties are currently under Tornado Watch number 145, which continues until midnight CDT tonight. In addition, the 0 to 6 kilometer bulk shear this afternoon is in the 40 to 60 knots range; plus, surface based CAPEs this afternoon are around 4000 J/Kg. These conditions clearly have our attention. With ongoing severe thunderstorms to our northwest, outflow boundaries from that activity will be a big player, during the evening hours, for supercell initiation over our counties. LONG TERM... (Saturday night through Friday) ..Severe Weather Threat Into Sunday Night... With the main focus on the short term, the long term forecast remains essentially unchanged. The upper trough axis will finally move over and east of our counties Sunday night. Until then, any thunderstorms, which develop over or move into our counties, may be severe. The timing of the next front looks more likely for early to mid day Monday, rather than late Sunday night. Temperatures after the front still look cooler, at least into mid week. Another developing upper trough, along the west coast, will help maintain southwest flow aloft over Texas for most of next week. Thus, thunderstorms remain in the forecast for all long-term periods. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 84 63 80 60 / 30 50 50 50 30 San Angelo 69 88 63 81 60 / 30 30 70 50 40 Junction 70 83 68 81 64 / 30 40 70 70 60 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
Hazardous weather outlook, May 8, 3:54 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 354 PM CDT FRI MAY 8 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 354 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY WEST OF A LINE FROM JUNCTION TO COLEMAN. THE MAIN THREATS THERE ARE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. ELSEWHERE...THE MAIN THREATS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. ALTHOUGH THE TORNADO THREAT IS NOT HAS HIGH...EAST OF THIS LINE...A TORNADO IS POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ORGANIZED SEVERE WEATHER IS POSSIBLE AGAIN ON SATURDAY. SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS...VERY LARGE HAIL... TORNADOES...AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON...AND AGAIN ON SATURDAY. HUBER
In the hours before
Local storm report, May 8, 8:36 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
836 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TORNADO 13 NW THROCKMORTON 33.31N 99.34W
05/08/2015 THROCKMORTON TX PUBLIC
PUBLIC REPORTED TORNADO ON THR GROUND.
&&
EVENT NUMBER SJT1500320
DOLLSpecial weather statement, May 8, 8:51 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 851 PM CDT FRI MAY 8 2015 TXZ098-090215- HASKELL TX- 851 PM CDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR HASKELL COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 849 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HASKELL... MOVING EAST AT 35 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... LAKE STAMFORD MARINA BY 900 PM CDT IRBY BY 910 PM CDT LAT...LON 3300 9948 3305 9980 3337 9981 3340 9947 TIME...MOT...LOC 0151Z 269DEG 30KT 3314 9969
Special weather statement, May 8, 9:19 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 919 PM CDT FRI MAY 8 2015 TXZ099-090245- THROCKMORTON TX- 919 PM CDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT FOR THROCKMORTON COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 916 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF THE INTERSECTION OF US-380 AND HIGHWAY 222...OR ABOUT 14 MILES WEST OF THROCKMORTON...MOVING EAST AT 35 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-380 AND HIGHWAY 222 BY 925 PM CDT THROCKMORTON BY 935 PM CDT ELBERT BY 945 PM CDT LAT...LON 3339 9896 3309 9895 3309 9947 3339 9947 TIME...MOT...LOC 0219Z 261DEG 33KT 3321 9939
Local storm report, May 8, 9:21 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
921 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 S NUGENT 32.61N 99.66W
05/08/2015 E0.88 INCH JONES TX BROADCAST MEDIA
&&
EVENT NUMBER SJT1500321
DOLLSpecial weather statement, May 8, 9:27 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 927 PM CDT FRI MAY 8 2015 TXZ114-090300- SHACKELFORD TX- 927 PM CDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR SHACKELFORD COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 925 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF MCCARTY LAKE...OR ABOUT 14 MILES SOUTHWEST OF ALBANY...MOVING EAST AT 20 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... MCCARTY LAKE BY 955 PM CDT ALBANY BY 1000 PM CDT LAT...LON 3292 9918 3252 9917 3253 9960 3282 9960 TIME...MOT...LOC 0227Z 263DEG 18KT 3265 9951
Special weather statement, May 8, 9:41 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 941 PM CDT FRI MAY 8 2015 TXZ113-114-127-128-090315- JONES TX-SHACKELFORD TX-TAYLOR TX-CALLAHAN TX- 941 PM CDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR JONES...SHACKELFORD...TAYLOR AND CALLAHAN COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 938 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF LAKE FORT PHANTOM HILL...OR ABOUT 8 MILES NORTH OF ABILENE...MOVING EAST AT 30 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... NUGENT BY 945 PM CDT THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 279 AND 291. LAT...LON 3280 9945 3244 9939 3245 9976 3267 9983 TIME...MOT...LOC 0241Z 255DEG 24KT 3256 9968
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:11 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 49 min |
| May 8, 7:57 PM CDT | Areal Flood Advisory | SJT | Shackelford, Throckmorton | 93 min |
| May 8, 8:08 PM CDT | Special Weather Statement | SJT | Shackelford | 37 min |
| May 8, 8:13 PM CDT | Special Weather Statement | SJT | Haskell | 32 min |
| May 8, 8:33 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 27 min |
| May 8, 8:46 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 44 min |
| May 8, 8:51 PM CDT | Special Weather Statement | SJT | Haskell | 24 min |
| May 8, 9:19 PM CDT | Special Weather Statement | SJT | Throckmorton | 26 min |
| May 8, 9:27 PM CDT | Special Weather Statement | SJT | Shackelford | 33 min |
| May 8, 9:41 PM CDT | Special Weather Statement | SJT | Shackelford | 34 min |
| May 8, 9:52 PM CDT | Areal Flood Advisory | SJT | Shackelford | 83 min |
| May 8, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 47 min |
| May 8, 10:39 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 51 min |
| May 8, 11:22 PM CDT | Special Weather Statement | SJT | Jones, Throckmorton | 23 min |
| May 8, 11:54 PM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 36 min |
| May 9, 12:05 AM CDT | Special Weather Statement | SJT | Haskell | 25 min |
| May 9, 12:36 AM CDT | Special Weather Statement | SJT | Throckmorton | 39 min |
| May 9, 1:52 AM CDT | Special Weather Statement | SJT | Sterling | 38 min |
| May 9, 2:38 AM CDT | Special Weather Statement | SJT | Fisher, Nolan | 52 min |
| May 9, 3:19 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 41 min |
| May 9, 3:42 AM CDT | Special Weather Statement | SJT | Jones, Nolan, Taylor | 63 min |
| May 9, 4:07 AM CDT | Special Weather Statement | SJT | Haskell | 53 min |
| May 9, 4:35 AM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 55 min |
| May 9, 5:31 AM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 59 min |
| May 9, 8:15 AM CDT | Special Weather Statement | SJT | Brown, Coleman | 45 min |
| May 9, 3:11 PM CDT | Flash Flood Watch | SJT | Haskell, Jones, Shackelford, Throckmorton | 19 hr |
| May 9, 3:11 PM CDT | Special Weather Statement | SJT | Callahan | 34 min |
| May 9, 3:27 PM CDT | Special Weather Statement | SJT | Throckmorton | 33 min |
| May 9, 3:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 48 min |
| May 9, 3:42 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 48 min |
| May 9, 3:52 PM CDT | Special Weather Statement | SJT | Shackelford | 23 min |
| May 9, 4:21 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 24 min |
| May 9, 4:36 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 39 min |
| May 9, 5:06 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 24 min |
| May 9, 5:11 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 94 min |
| May 9, 5:28 PM CDT | Special Weather Statement | SJT | Throckmorton | 32 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.